Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 33, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 22, 2005, 5:25 PM MDT for Blaine County, Lincoln County, Minidoka County, Idaho. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2005, 5:25 PM MDT (23:25 UTC)
- Expired
- Jun 22, 2005, 5:55 PM MDT
- In force
- 30 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Blaine County, ID, Lincoln County, ID, Minidoka County, ID
The radar
The Pocatello radar (KSFX), 89 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:34 PM MDT | TSTM WND GST 60 | 3 W Minidoka, ID | ESTIMATED 60 MPH WINDS WITH LOW VISIBILITY DUE TO BLOWING DUST. |
| Jun 22, 5:34 PM MDT | TSTM WND GST 60 | 3 W Minidoka, ID | THUNDERSTORM WIND GUST OF 60MPH. |
| Jun 22, 6:00 PM MDT | TSTM WND DMG | Minidoka, ID | 10IN DIAMETER TREE SNAPPED. 6IN LIMBS BROKEN. DAMAGE DUE TO THUNDERSTORM WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2788 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 222326 SVRPIH IDC013-063-067-230000- /O.NEW.KPIH.SV.W.0033.050622T2325Z-050623T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 525 PM MDT WED JUN 22 2005 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO EASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO * UNTIL 600 PM MDT * AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF KIMAMA... OR ABOUT 6 MILES NORTH OF RUPERT...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF MINIDOKA BY 540 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN RUPERT WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4273 11400 4258 11357 4298 11325 4317 11375 $$ HUSTON WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
2 follow-up statements
000 WWUS55 KPIH 222340 RRA SVSPIH IDC013-063-067-230000- /O.CON.KPIH.SV.W.0033.000000T0000Z-050623T0000Z/ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 540 PM MDT WED JUN 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MDT FOR SOUTHEASTERN BLAINE...MINIDOKA AND EASTERN LINCOLN COUNTIES... AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MINIDOKA...OR ABOUT 14 MILES NORTHEAST OF RUPERT...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN MINIDOKA COUNTY AT 550 PM MDT RURAL SOUTHEASTERN BLAINE COUNTY AT 600 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN MINIDOKA WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4273 11400 4258 11357 4298 11325 4317 11375 $$ HUSTON WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
000 WWUS55 KPIH 222355 SVSPIH IDC013-063-067-230005- /O.CAN.KPIH.SV.W.0033.000000T0000Z-050623T0000Z/ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 555 PM MDT WED JUN 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLAINE...MINIDOKA AND EASTERN LINCOLN COUNTIES IS CANCELLED... AT 555 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4273 11400 4258 11357 4298 11325 4317 11375 $$ HUSTON WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:30 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 22, 2:30 PM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 230 PM MDT WED JUN 22 2005 .DISCUSSION... DEEP SOUTHERLY FLOW CONTINUES AS UPPER TROF LINGERS ALONG PACIFIC COAST. CONVECTION BECOMING WIDESPREAD IN NORTHERN NEVADA AND NORTH UTAH THIS AFTERNOON. ACTIVITY SPARSE ACROSS SE IDAHO THUS FAR BUT SHORT WAVE ACTIVITY WILL BE SLIDING NORTHWARD AND COMBINED WITH INSTABILITY KEPT SCATTERED TO ISOLATED TSTMS IN ZONES WITH SCATTERED IN EASTERN ZONES AND ISOLATED IN WEST. THINK STRONG WINDS AGAIN MAIN THREAT IN THIS PATTERN WITH INVERTED V SOUNDINGS. KEPT GUSTY WIND WORDING WITH TSTMS AS WELL. TAPERED DOWN AFTER 06Z TONIGHT AS INSTABILITY WEAKENS. NORTHERN PART OF TROF PASSES TO NORTH TONIGHT AND FLOW BECOMES MORE WESTERLY THURSDAY AND NAM TENDS TO DRY OUT QUITE A BIT. STILL UNSTABLE MAINLY IN FAR SOUTHEAST PART OF ZONES SO KEPT ISOLATED CONVECTION CURRENTLY IN GRIDS FOR EASTERN AND SOUTHEAST HIGHLANDS. DRY ELSEWHERE. MODELS DIVERGE A BIT FRIDAY WITH GFS DRY AND NAM QUITE WET FRIDAY EVENING AS DRIVES THROUGH STRONGER SHORTWAVE IN SW FLOW WITH MUCH MORE INSTABILITY. WENT IN BETWEEN AND RE-INTRODUCED SOME ISOLATED THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. TROF TO WEST SATURDAY WITH STRONG SW FLOW CONTINUING WITH INSTABILITY REMAINING AND PUT IN ISOLATED CONVECTION ONCE AGAIN. TROFFY PATTERN INTO EARLY NEXT WEEK WITH GFS INDICATING THE H5 TROF PASSES ON MONDAY NIGHT. TOO EARLY TO CHANGE WHAT WE HAVE IN SUNDAY THROUGH WED TIME FRAME WITH GENERAL MOUNTAIN CONVECTION DAILY WITH SEASONABLE TEMPS OR SLIGHTLY ABOVE WITH SW FLOW EARLY IN PERIOD AND BACK TO SEASONABLE AFTER TROF PASSAGE NEXT WEEK. GK && .AVIATION...SCATTERED THUNDERSTORMS WILL BE MAINLY CONFINED TO SOUTHEAST IDAHO THIS EVENING. ACTIVITY SHOULD DIMINISH LATE TONIGHT. GUSTY SURFACE WINDS AND 6000 FT CEILINGS CAN BE EXPECTED WITH THE THUNDERSTORMS. OTHERWISE MAINLY VFR CONDITIONS EXPECTED NEXT 18 HOURS. RWW && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jun 22, 6:00 AM MDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT WED JUN 22 2005 IDZ017>025-031-032-231200- LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 600 AM MDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:06 PM MDT | Severe Thunderstorm Warning | PIH | Blaine | 24 min |
| Jun 21, 6:32 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Custer | 27 min |
| Jun 22, 4:46 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 44 min |
| Jun 22, 5:22 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 18 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.